What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 11, 1:31 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 11, 1:31 AM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
131 AM CST Sun Mar 11 2018
.AVIATION...
For the 11/06Z terminal forecast will start off with VFR
prevailing at the sites across Southwest and South Central
Arkansas and North Louisiana with MVFR/IFR for the East and
northeast Texas sites. The showers and thunderstorms ongoing and
spreading toward North Louisiana and Into Southwest and South
Central Arkansas sites will return them to MVFR/IFR with the
convection moving Southeast. Have introduced mention of VCSH/VCTS
in most of the sites between 11/08Z-11/12Z along with tempo
groups of TSRA. A cold front will move South across the Four
State Region helping to continue convection into the early to mid
morning Sunday, when ceilings will return to MVFR and convection
will end as the boundary shift South. Additional improvements will
spread across the remainder of the region Sunday afternoon, with
VFR conditions returning to all but perhaps MLU by 12/00Z Monday.
Current trends in the model data hint at a return to MVFR beyond
the 12/00Z time period. Surface winds will be light Southeast to
South less than 7 knots with a turn to the Southwest prior to the
passage of the cold front, then Northwest to North in wake of the
cold front. By mid to late morning the Northerly winds will be
12-18 knots with higher gusts of18-26k knots with some lowering
after 12/00Z /06/
&&
.PREV DISCUSSION... /issued 937 PM CST Sat Mar 10 2018/
DISCUSSION...
Strong convection continues along a warm front to our ne, across
central and srn AR. Our area has escaped this for the most part,
with only a couple of storms skirting our very outer edges.
Appears that this will be the trend for a while until additional
storms develop along a prefrontal trof later tonight/early Sunday
morning. Severe threat seems to be diminishing as well, although
still cannot rule out a couple of strong to severe storms
overnight as another weak upper disturbance passes ovhd. For the
update, see no reason to make any changes to overnight temps as
the ongoing fcst seems to be reasonably on track. Have made just a
few minor adjustments to PoPs based on latest model runs,
particularly the HRRR, mainly to adjust the area of highest PoPs
swd. No other changes expected attm. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 69 40 60 / 50 30 10 0
MLU 61 70 41 59 / 60 50 10 0
DEQ 53 64 35 60 / 50 20 0 0
TXK 56 66 39 60 / 60 20 0 0
ELD 56 68 37 60 / 60 30 10 0
TYR 61 66 40 59 / 50 20 10 0
GGG 61 67 39 60 / 50 30 10 0
LFK 65 72 42 63 / 30 40 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
06/12
Hazardous weather outlook, Mar 10, 12:08 PM CST, 15 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1208 PM CST Sat Mar 10 2018
ARZ070-071-LAZ001>005-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-111815-
Miller-Lafayette-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1208 PM CST Sat Mar 10 2018
This Hazardous Weather Outlook is for portions of southwest
Arkansas, north central Louisiana, northwest Louisiana, east
Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated to scattered showers and thunderstorms will develop this
afternoon and into the overnight hours. Thunderstorms will
increase in coverage later tonight with a few strong storms
possible as strong gusty winds and hail may possibly occur.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Any lingering showers and storms will exit the region early Sunday
with frontal passage. Therefore, no hazardous weather is expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed this evening through
the overnight hours.
ARZ050-051-059>061-072-073-LAZ006-OKZ077-111815-
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
McCurtain-
1208 PM CST Sat Mar 10 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana and
southeast Oklahoma.
.DAY ONE...This Afternoon and Tonight...
Isolated to scattered showers and thunderstorms will develop this
afternoon and evening. Thunderstorms will increase in coverage and
intensity later tonight with a few strong to severe storms
possible. Strong to damaging wind gusts and large hail are
possible. Isolated tornadoes also cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will end before daybreak Sunday. No
hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed later this evening
through the overnight hours, mainly for Oklahoma and Arkansas
portions of the region.
07
In the hours before
Special weather statement, Mar 11, 12:27 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1227 AM CST SUN MAR 11 2018
ARZ070-TXZ097-112-110715-
Miller AR-Cass TX-Bowie TX-
1227 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER...EASTERN
CASS AND SOUTH CENTRAL BOWIE COUNTIES UNTIL 115 AM CST...
At 1227 AM CST, Doppler radar was tracking a strong thunderstorm near
Maud, or 13 miles south of New Boston, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Maud, Bivins, Ravanna, Brightstar, Bloomburg,
Douglassville, Domino, Bryans Mill and Red Hill.
LAT...LON 3324 9451 3338 9437 3314 9393 3293 9413
TIME...MOT...LOC 0627Z 309DEG 22KT 3327 9438
13
Special weather statement, Mar 11, 1:02 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
102 AM CST SUN MAR 11 2018
ARZ070-071-LAZ001-002-TXZ112-110745-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Cass TX-
102 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND
SOUTHWESTERN LAFAYETTE COUNTIES...NORTH CENTRAL CADDO...NORTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN CASS
COUNTIES UNTIL 145 AM CST...
At 101 AM CST, Doppler radar was tracking a strong thunderstorm near
Brightstar, or 7 miles northeast of Atlanta, moving southeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Plain Dealing, Bradley, Ida, Ravanna,
Brightstar, Bloomburg, Domino, Pleasant Valley, Gin City, Canale,
Bolinger, Fort Lynn and Kiblah.
LAT...LON 3328 9405 3327 9404 3327 9402 3311 9356
3287 9370 3313 9421 3330 9411
TIME...MOT...LOC 0701Z 297DEG 27KT 3317 9405
13Special weather statement, Mar 11, 1:31 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 AM CST SUN MAR 11 2018
TXZ124-110815-
Wood TX-
131 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD COUNTY UNTIL 315 AM
CDT...
At 130 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles west of Pleasant Grove, or 15 miles south of Sulphur Springs,
moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winnsboro, Quitman, Pleasant Grove, Forest Hill, Yantis and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3296 9560 3296 9525 3295 9515 3283 9515
3268 9521 3285 9565
TIME...MOT...LOC 0730Z 288DEG 18KT 3292 9557
13Special weather statement, Mar 11, 1:40 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
140 AM CST SUN MAR 11 2018
TXZ112-126-110830-
Cass TX-Marion TX-
140 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHEASTERN
CASS COUNTIES UNTIL 330 AM CDT...
At 140 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Berea, or 21 miles southwest of Atlanta, moving east
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jefferson, Linden, Smithland, Berea, Lodi, Kildare, Fairview,
Avinger, Lassater and Pruett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9450 3294 9404 3274 9412 3274 9414
3272 9416 3269 9417 3272 9423 3273 9422
3275 9424 3275 9428 3274 9429 3285 9457
TIME...MOT...LOC 0740Z 288DEG 18KT 3291 9446
13Special weather statement, Mar 11, 1:42 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
142 AM CST SUN MAR 11 2018
TXZ125-126-138-110830-
Upshur TX-Harrison TX-Marion TX-
142 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...
NORTHWESTERN HARRISON AND NORTHEASTERN UPSHUR COUNTIES UNTIL 330 AM
CDT...
At 141 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gilmer, Ore City, Diana, Cedar Springs and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3288 9492 3282 9453 3261 9461 3265 9470
3266 9470 3265 9472 3276 9499
TIME...MOT...LOC 0741Z 287DEG 18KT 3281 9490
13Special weather statement, Mar 11, 1:59 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
159 AM CST SUN MAR 11 2018
LAZ001-010-110845-
De Soto LA-Caddo LA-
159 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES UNTIL 345 AM CDT...
At 159 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Stonewall, or 18 miles southwest of Shreveport, moving
southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mansfield, Stonewall, South Mansfield, Keachi, Grand Cane, Gloster,
Keat Chie, Kickapoo, Kingston and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3222 9403 3233 9393 3215 9359 3197 9377
TIME...MOT...LOC 0759Z 306DEG 16KT 3223 9394
13